Alert archive / South Dakota / Wind Advisories in 2006
Wind Advisory 16, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind advisory at Sep 18, 2006, 4:12 AM CDT for 5 counties in South Dakota. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2006, 4:12 AM CDT (09:12 UTC)
- Expired
- Sep 18, 2006, 11:42 AM CDT
- In force
- 8 hr
- Issued by
- NWS Sioux Falls, SD
Counties Aurora County, SD, Brule County, SD, Charles Mix County, SD, Douglas County, SD, Gregory County, SD
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KFSD 180912 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 412 AM CDT MON SEP 18 2006 .LOW PRESSURE IN NORTHERN MINNESOTA WILL CREATE A STRONG WEST TO NORTHWEST FLOW OF AIR TODAY. SDZ050-057-058-063-064-181630- /O.EXP.KFSD.WI.Y.0015.000000T0000Z-060918T0900Z/ /O.NEW.KFSD.WI.Y.0016.060918T0912Z-060918T2000Z/ GREGORY-BRULE-AURORA-CHARLES MIX-DOUGLAS- INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN... KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...WAGNER...PLATTE... LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT 412 AM CDT MON SEP 18 2006 ...WIND ADVISORY HAS EXPIRED... ...WIND ADVISORY IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... WEST WINDS OF 25 TO 35 MPH ARE EXPECTED ACROSS SOUTH CENTRAL SOUTH DAKOTA THROUGH MID AFTERNOON...WITH AN OCCASIONAL GUST TO AROUND 40 MPH. WINDS WILL THEN BEGIN TO SUBSIDE. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ MJF
2 follow-up statements
000 WWUS73 KFSD 181453 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 953 AM CDT MON SEP 18 2006 .LOW PRESSURE OVER NORTHEAST MINNESOTA WILL CREATE A STRONG WEST TO NORTHWEST FLOW OF AIR TODAY. LOW PRESSURE WILL MOVE INTO THE GREAT LAKES THIS AFTERNOON. SDZ050-057-058-063-064-182000- /O.CON.KFSD.WI.Y.0016.000000T0000Z-060918T2000Z/ GREGORY-BRULE-AURORA-CHARLES MIX-DOUGLAS- INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN... KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...WAGNER...PLATTE... LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT 953 AM CDT MON SEP 18 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON. SUSTAINED WINDS NEAR 30 MPH ARE EXPECTED TO CONTINUE INTO EARLY AFTERNOON. WINDS WILL DROP OFF QUICKLY THIS EVENING AS HIGH PRESSURE BUILDS INTO THE NORTHERN PLAINS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ LIEBL
000 WWUS73 KFSD 181642 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1142 AM CDT MON SEP 18 2006 .WIND ADVISORY IS CANCELLED. SDZ050-057-058-063-064-181745- /O.CAN.KFSD.WI.Y.0016.000000T0000Z-060918T2000Z/ GREGORY-BRULE-AURORA-CHARLES MIX-DOUGLAS- INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN... KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...WAGNER...PLATTE... LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT 1142 AM CDT MON SEP 18 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE WIND ADVISORY. $$ LIEBL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Sep 17, 9:30 PM CDT, 6 hours 42 minutes earlier.
Area forecast discussion, Sep 17, 9:30 PM CDT, 6 hours 42 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 930 PM CDT SUN SEP 17 2006 .DISCUSSION... EXTENDED WND ADVY UNTIL 4 AM AS STG NW WNDS ON BACKSIDE OF UPPER LOW WL FUNNEL INTO SWRN CWA. H85 WNDS OF 40 TO 50 KTS WL PERSIST MOST OF NIGHT AND AS RAINS WRAPS SEWD INTO WRN CWA...SHUD ACTUALLY HELP TO MIX DOWN STRONGER WNDS FM H85. ALSO UPPED POPS TO LIKELY ACRS NWRN CWA AS RADAR FM AROUND THE REGION SHOWS THE RAIN MOVG ESEWD FM NCTRL SD. LOWERED TEMPS ACRS SERN CWA AS SKIES WL REMAIN MOCLR UNTIL LATER TONIGHT AS LOW CLOUDS MOVCE IN FM THE NW. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...WIND ADVISORY UNTIL 4 AM CDT FOR SDZ050-057-058-063-064. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, Sep 17, 11:44 AM CDT, 16 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1144 AM CDT SUN SEP 17 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-181200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1144 AM CDT SUN SEP 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT WIND AND FOG... WEST WINDS OF 25 TO 35 MPH WILL BE FOUND ACROSS SOUTH CENTRAL SOUTH DAKOTA...WEST OF A LINE FROM PLANKINTON TO WAGNER...DURING THE AFTERNOON AND EVENING. A FEW WIND GUSTS TO 45 MPH WILL BE POSSIBLE LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. JH
Nearby
Wind Advisories in South Dakota, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.